Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 193, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 28, 2011, 9:35 PM EDT for Auglaize County, Hardin County, Logan County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2011, 9:35 PM EDT (01:35 UTC)
- Expired
- May 28, 2011, 10:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Auglaize County, OH, Hardin County, OH, Logan County, OH
The radar
The Cincinnati radar (KILN), 129 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
489 WUUS51 KILN 290135 SVRILN OHC011-065-091-290200- /O.NEW.KILN.SV.W.0193.110529T0135Z-110529T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 935 PM EDT SAT MAY 28 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN AUGLAIZE COUNTY IN WEST CENTRAL OHIO... SOUTHWESTERN HARDIN COUNTY IN WEST CENTRAL OHIO... NORTHERN LOGAN COUNTY IN WEST CENTRAL OHIO... * UNTIL 1000 PM EDT. * AT 933 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FRYBURG... MOVING EAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... WAYNESFIELD... LAKEVIEW... BELLE CENTER... IN ADDITION...ST. JOHNS...UNIOPOLIS...STATE ROUTE 195 AT STATE ROUTE 235...ROUNDHEAD...WALTON...JUMBO...NORTHWOOD AND BIG SPRINGS ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. THIS INCLUDES THE FOLLOWING INTERSTATE... I-75 BETWEEN MILE MARKERS 108 AND 114... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4067 8362 4045 8361 4051 8419 4060 8421 TIME...MOT...LOC 0135Z 267DEG 46KT 4053 8412 $$
2 follow-up statements
798 WWUS51 KILN 290148 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 948 PM EDT SAT MAY 28 2011 OHC011-065-091-290200- /O.CON.KILN.SV.W.0193.000000T0000Z-110529T0200Z/ AUGLAIZE OH-HARDIN OH-LOGAN OH- 948 PM EDT SAT MAY 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHEASTERN LOGAN...SOUTHWESTERN HARDIN AND EASTERN AUGLAIZE COUNTIES... AT 946 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD WEAKENED BUT WAS STILL CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WAYNESFIELD...MOVING EAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... BELLE CENTER. IN ADDITION...ROUNDHEAD...STATE ROUTE 195 AT STATE ROUTE 235... WALTON...JUMBO...BIG SPRINGS AND SILVER CREEK ARE NEAR THE PATH OF THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4067 8362 4049 8361 4053 8398 4062 8406 TIME...MOT...LOC 0148Z 263DEG 44KT 4055 8389 $$
995 WWUS51 KILN 290157 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 957 PM EDT SAT MAY 28 2011 OHC011-065-091-290208- /O.EXP.KILN.SV.W.0193.000000T0000Z-110529T0200Z/ AUGLAIZE OH-HARDIN OH-LOGAN OH- 957 PM EDT SAT MAY 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LOGAN...SOUTHWESTERN HARDIN AND EASTERN AUGLAIZE COUNTIES WILL EXPIRE AT 1000 PM EDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. SMALL HAIL IS STILL POSSIBLE WITH THIS STORM. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4067 8362 4049 8361 4053 8398 4062 8406 TIME...MOT...LOC 0158Z 263DEG 44KT 4056 8373 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 7:48 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 28, 7:48 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 748 PM EDT SAT MAY 28 2011 .SYNOPSIS... A WARM FRONT WILL LIFT ACROSS THE REGION LATE THIS AFTERNOON INTO TONIGHT. THEN HIGH PRESSURE WILL CONTROL THE REGION WEATHER FOR SUNDAY INTO TUESDAY. THIS WILL LEAD TO SUMMER LIKE TEMPERATURES AND MAINLY DRY CONDITIONS. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... MASSAGED THE EVENING RAIN CHANCES A LITTLE MORE BASED ON CURRENT RADAR TRENDS. THERE IS A SIGNIFICANT DECREASE IN INSTABILITY FROM CNTL INDIANA INTO WESTERN OHIO AND NOT SURPRISINGLY THE CONVECTION DRAMATICALLY WEAKENS AS IT CROSSES INTO OHIO. HAVE CARRIED A HIGH RAIN CHANCE THROUGH 03Z FROM DAYTON TO NORTH SIDE OF COLUMBUS...EVERYONE NORTH OF THIS LINE SHOULD AT LEAST GET A WETTING RAIN THIS EVENING...WITH HEAVIEST AMOUNTS ACROSS MERCER/AUGLAIZE COUNTIES. A LARGE LULL IN THE WAKE OF THIS WEAK SHORTWAVE FOCUSED AREA OF WARM ADVECTION. HOWEVER...A VERY STRONG BAROCLINIC ZONE IS IN PLACE ACROSS SRN IN/SRN IL AND AS LOW LEVEL JET/MOISTURE TRANSPORT INCREASES TO THE WEST THIS EVENING...ELEVATED CONVECTION IS EXPECTED TO ONCE AGAIN ERUPT /HRRR FORECASTS/. THIS SHOULD REMAIN PRIMARILY WEST/NORTH OF THE FORECAST AREA BUT WILL NEED TO BE WATCHED. REST OF FORECAST ALSO TWEAKED /SKY AND TEMP TRENDS/ THIS EVENING...KEPT MUCH OF OVERNIGHT THE SAME. FOR LOWS TONIGHT...LEANED TOWARDS THE COOLER MAV TEMPS BASED ON THE CURRENT TD WHICH MATCH THE MOS CLOSELY. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... WRMFNT BUILDS NWD ON SUNDAY INTO NRN INDIANA AND SRN MI AS H5 HIGH ASSERTS ITSELF. EXPECT MO SUNNY AND DRY CONDITIONS ON SUN WITH THE H5 HIGH CENTERED OVER THE REGION. PATTERN REMAINS THE SAME THROUGH MONDAY NIGHT. BY TUESDAY THE HIGHS SLIPS A LITTLE TO THE E. THIS SHOULD ALLOW MORE OF A SLY FLOW. GFS INDICATES THE POSSIBILITY OF SOME INSTABILITY CONVECTION ARE CAPES CLIMB OVER 4000 J/KG. WENT WITH A 20 POP FOR NOW AS OTHER MODELS ARE KEEPING THINGS DRY. CDFNT WORKS ACROSS THE GREAT LAKES AND OH VALLEY LATE TUESDAY NIGHT AND WEDNESDAY. THIS SHOULD ACT AS A FOCUS FOR CONVECTION. AS FOR TEMPS. WE SHOULD SEE A SIGNIFICANT WARMUP. HOWEVER THINK THE GFS MOS IS TOO WARM. THE GROUND IS VERY MOIST AND A LOT OF THE ENERGY SHOULD GO INTO EVAPORATION. LEANED TOWARDS THE COOLER MET NUMBERS FOR HIGHS SUNDAY AND MONDAY. LOWS SUNDAY NIGHT AND MONDAY NIGHT WERE A CONSENSUS MODEL BLEND. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... CDFNT WORKS ACROSS THE GREAT LAKES AND OH VALLEY LATE TUESDAY NIGHT AND WEDNESDAY. THIS SHOULD ACT AS A FOCUS FOR CONVECTION. FOR THURSDAY THROUGH SATURDAY...FEEL PRETTY STRONGLY THAT OVERALL THIS PERIOD OF THE FORECAST WILL AVERAGE OUT WARMER THAN NORMAL...ESPECIALLY AS WE MOVE INTO NEXT WEEKEND. EARLY ON...RATHER DECENT SHORTWAVE TROUGH WILL CREST THE STRONG DEEP LAYERED RIDGE OVER THE EASTERN CONUS...WITH THE RIDGE RETROGRADING INTO THE SOUTHERN PLAINS...AND THE SHORTWAVE PASSING THROUGH SOUTHERN CANADA. THE LOWERING HEIGHTS WILL ALLOW A RATHER DECENT COLD FRONTAL PASSAGE FROM NORTH TO SOUTH...BUT THE DROP IN DEWPOINT WILL LIKELY BE FAR MORE NOTICEABLE THAN THE DROP IN TEMPERATURE...WHICH WILL LIKELY BE LITTLE FOR CVG AND POINTS WEST/SOUTH. SIDED WITH 28.00Z ECMWF/ECMWF ENS ON TIMING OF THIS WAVE...AND THE ATTENDANT STORM CHANCES ON THURSDAY. 28.06Z GFS WAS WAY TOO FAST CONSIDERING CMC GLOBAL DATA...WHICH AGREED MORE WITH ECMWF. WHILE THERE WILL BE A BRIEF REPRIEVE FROM HEAT/HUMIDITY THURS AND FRI...THE ANOMALOUS RIDGE WILL BUILD BACK IN EARNEST INTO THE GREAT LAKES NEXT WEEKEND AS DEEP LAYERED TROUGH ALONG THE WEST COAST NUDGES INLAND. THIS SHOULD SEND TEMPS BACK TOWARD 90 NEXT WEEKEND WITH RISING DEWPOINTS AS THE HIGH PRESSURE AT THE SURFACE PULLS EAST. IMAGINE TEMPERATURES NEXT WEEKEND WILL BE SIMILAR OR JUST A LITTLE COOLER THAN READINGS OF EARLY THIS COMING WEEK. WILL KEEP FRI/SAT DRY AS THE STRONG HIGH PRESSURE IN THE WAKE OF THE FRONT BUILDS SOUTH WITH REFRESHINGLY DRY AIR...ALBEIT FOR A SHORT TIME. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... SHOWERS AND THUNDERSTORMS WILL IMPACT KDAY IN THE NEXT HOUR. GUIDANCE SUGGESTS THAT THIS WILL DIMINISH AND/OR MOVE NORTH OF THE COLUMBUS TERMINALS. BUT IT IS POSSIBLE THAT THERE COULD BE ENOUGH MOMENTUM TO CARRY THE CURRENT ACTIVITY INTO KCMH. OTHERWISE VFR CONDITIONS WILL PREVAIL. MID AND HIGH CLOUDS WILL OCCUR FOR A GOOD PART OF THE OVERNIGHT HOURS. THEN EXPECT CUMULUS DURING THE DAY. LIGHT SOUTHERLY WINDS TONIGHT WILL VEER SLIGHTLY AND STRENGTHEN WITH GUSTS UP TO 25 KT POSSIBLE. OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...SITES NEAR TERM...BINAU/SITES SHORT TERM...SITES LONG TERM...BINAU AVIATION...
Hazardous weather outlook, May 28, 4:11 AM EDT, 17 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 411 AM EDT SAT MAY 28 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-290815- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 411 AM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 28, 8:43 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
843 PM EDT SAT MAY 28 2011
OHZ034-035-290115-
AUGLAIZE OH-MERCER OH-
843 PM EDT SAT MAY 28 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER AND NORTHWESTERN
AUGLAIZE COUNTIES THROUGH 915 PM EDT...
AT 838 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF CHATTANOOGA...MOVING EAST AT 50 MPH.
THIS STORM MAY PRODUCE PENNY SIZED HAIL.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKFORD...CELINA AND
ST. MARYS.
ALSO...CHATTANOOGA...WABASH...TAMA...MENDON...NEPTUNE...BULKHEAD AND
KOSSUTH ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4073 8445 4069 8445 4069 8434 4049 8433
4052 8481 4073 8481 4073 8480 4074 8478
4073 8446Special weather statement, May 28, 9:14 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
914 PM EDT SAT MAY 28 2011
OHZ034-035-290145-
AUGLAIZE OH-MERCER OH-
914 PM EDT SAT MAY 28 2011
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MERCER AND AUGLAIZE
COUNTIES THROUGH 945 PM EDT...
AT 912 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEPTUNE...
MOVING EAST AT 60 MPH.
THIS STORM WILL PRODUCE PENNY SIZE HAIL.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. MARYS...
WAPAKONETA...CRIDERSVILLE AND WAYNESFIELD.
ALSO...KOSSUTH...MOULTON...BUCKLAND...ST. JOHNS AND UNIOPOLIS ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4066 8422 4066 8411 4065 8410 4065 8388
4054 8388 4054 8399 4053 8399 4050 8455
4068 8457 4069 8440 4069 8423The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:43 PM EDT | Special Weather Statement | ILN | Mercer | 32 min |
| May 28, 9:14 PM EDT | Special Weather Statement | ILN | Auglaize | 31 min |
| May 28, 10:05 PM EDT | Special Weather Statement | ILN | Hardin | 25 min |
| May 28, 11:12 PM EDT | Special Weather Statement | ILN | Montgomery | 33 min |
| May 29, 12:39 AM EDT | Special Weather Statement | ILN | Greene | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.